# SDR 2006UALA01438

- Difficulty date: July 15, 2006
- Submitted: July 21, 2006
- Operation: Air carrier
- Aircraft: N652UA
- Make and model: Boeing 767322
- Aircraft serial: 25390
- Aircraft time: 61,348 hours, 10,017 cycles
- Engine: Pwa PW4060
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake
- Condition: Fire
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

NR 4 MAIN TIRE-BRAKE FIRE AFTER A/C PARKED WITH BRAKES RELEASED.  THE PROBLEM WAS CAUSED BY THE BUILD UP OF GREASE ON THE WHEEL AXLE DURING SERVICING, DURING WHILE/ TIRE CHANGE OR BRAKE INSTALLATION.  FIRE WENT OUT WITHOUT NEEDING FIRE EXTINGUISHER.  REPLACED 4R BRAKE AND TIRE.  INSPECTED GEAR FOR HEAT DAMAGED.  FOUND NONE.  AMM 32-45-01/401 WHEEL AND TIRE INSTALLATION, ADVISES TECHNICIANS TO FOLLOW THE FOLLOWING PROCEDURES TO PREVENT CONTAMINATION OF THE WHEEL/TIRE ASSEMBLY; REMOVE CONTAMINATION AND UNWANTED MATERIAL FROM THE INSTALLATION COMPONENT OF THE LANDING GEAR.   APPLY THIN LAYER OF WHEEL BEARING GREASE TO THE AXLE WHERE IT WILL CONTACT THE INNER AND OUTER SURFACES OF THE WHEEL BEARINGS.
